Alert archive / Arizona / Red Flag Warnings in 2017

Red Flag Warning 5, NWS Phoenix, AZ

April 27, 20175 counties in Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this red flag warning at Apr 27, 2017, 3:40 AM MST for 5 counties in Arizona; Imperial County, Riverside County, California. It took effect at Apr 28, 2017, 9:00 AM MST. It was in force for 12 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 27, 2017, 3:40 AM MST (10:40 UTC)
In effect from
Apr 28, 2017, 9:00 AM MST
Expired
Apr 28, 2017, 9:00 PM MST
In force
12 hr
Issued by
NWS Phoenix, AZ

Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 149 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 4:28 PM MSTNON-TSTM WND GST 411 Wsw Luke Afb, AZAWOS STATION LUF, 1 WSW LUKE AFB.
Apr 28, 5:02 PM MSTNON-TSTM WND GST 43Sky Harbor Airport, AZ
Apr 28, 5:17 PM MSTNON-TSTM WND GST 48Sky Harbor Airport, AZ48 MPH WIND GUST FIRST OBSERVED AT 5:11PM. THE DURATION OF THE NON-TSTM WND GST EVENT WAS 8 MINUTES.
Apr 28, 5:29 PM MSTNON-TSTM WND GST 50Sky Harbor Airport, AZTHE DURATION OF THE NON-TSTM WND GST EVENT WAS 8 MINUTES.
Apr 28, 5:35 PM MSTNON-TSTM WND GST 521 N Goodyear, AZ
Apr 28, 5:47 PM MSTNON-TSTM WND GST 514 Ese Chandler, AZAWOS STATION CHD, CHANDLER MUNICIPAL AIRPORT.
Apr 28, 6:25 PM MSTNON-TSTM WND GST 4010 Ese Queen Creek, AZMESONET STATION SRP22, 10 ESE QUEEN CREEK.
Apr 28, 6:47 PM MSTNON-TSTM WND GST 405 Nw East Mesa, AZFALCON FIELD AIRPORT AWOS STATION FFZ, 5 NW EAST MESA.
Apr 28, 7:20 PM MSTNON-TSTM WND GST 525 E Queen Creek, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2017-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2017-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

775 
WWUS85 KPSR 271040
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
340 AM MST Thu Apr 27 2017

AZZ131-CAZ231-272300-
/O.UPG.KPSR.FW.A.0002.170428T1600Z-170428T2200Z/
/O.NEW.KPSR.FW.W.0005.170428T1700Z-170428T2200Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Lower Colorado River Valley CA-
340 AM MST Thu Apr 27 2017 /340 AM PDT Thu Apr 27 2017/

...RED FLAG WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 3 PM
MST /3 PM PDT/ FRIDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND
HIGH FIRE DANGER FOR THE LOWER COLORADO RIVER VALLEY...

The National Weather Service in Phoenix has issued a Red Flag
Warning for strong winds, low relative humidity and high fire
danger, which is in effect from 10 AM MST /10 AM PDT/ to 3 PM MST
/3 PM PDT/ Friday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ and Lower Colorado River Valley CA.

* WINDS...North 20 to 25 mph with gusts up to 40 mph.

* TIMING...9AM MST/PDT to 3PM MST/PDT

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Fuels are dry and fire danger is high. These 
  conditions combined with low relative humidity and strong 
  winds will lead to widespread hazardous fire weather 
  conditions.

* IMPACTS...Fuels are dry and fire danger is high. These 
conditions combined with low relative humidity and strong winds 
will lead to widespread hazardous fire weather conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ133-272300-
/O.UPG.KPSR.FW.A.0002.170428T2200Z-170429T0300Z/
/O.NEW.KPSR.FW.W.0005.170428T2200Z-170429T0400Z/
Southern Gila County/Tonto National Forest Foothills-
340 AM MST Thu Apr 27 2017

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM MST FRIDAY FOR
STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR
SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS...

The National Weather Service in Phoenix has issued a Red Flag
Warning for strong winds, low relative humidity and high fire
danger, which is in effect from 3 PM to 9 PM MST Friday. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...Friday 3PM MST TO 8PM MST.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Fuels are dry and fire danger is high. These 
  conditions combined with low relative humidity and strong 
  winds will lead to widespread hazardous fire weather 
  conditions.

* IMPACTS...Fuels are dry and fire danger is high. These 
conditions combined with low relative humidity and strong winds 
will lead to widespread hazardous fire weather conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ132-272300-
/O.UPG.KPSR.FW.A.0002.170428T2200Z-170429T0300Z/
/O.NEW.KPSR.FW.W.0005.170428T1800Z-170429T0400Z/
Central Deserts-
340 AM MST Thu Apr 27 2017

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST FRIDAY FOR
STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR
CENTRAL AND SOUTHWESTERN ARIZONA DESERTS INCLUDING THE GREATER
PHOENIX AREA...

The National Weather Service in Phoenix has issued a Red Flag
Warning for strong winds, low relative humidity and high fire
danger, which is in effect from 11 AM to 9 PM MST Friday. The 
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Central and southwest Arizona deserts including
  the greater Phoenix area.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...Friday 3PM MST TO 8PM MST.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Fuels are dry and fire danger is high. These 
  conditions combined with low relative humidity and strong 
  winds will lead to widespread hazardous fire weather 
  conditions.

* IMPACTS...Fuels are dry and fire danger is high. These 
conditions combined with low relative humidity and strong winds 
will lead to widespread hazardous fire weather conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
5 follow-up statements
330 
WWUS85 KPSR 272055
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
155 PM MST Thu Apr 27 2017

AZZ131-CAZ231-280600-
/O.EXT.KPSR.FW.W.0005.170428T1600Z-170428T2300Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Lower Colorado River Valley CA-
155 PM MST Thu Apr 27 2017 /155 PM PDT Thu Apr 27 2017/

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM MST /9 AM PDT/ TO
4 PM MST /4 PM PDT/ FRIDAY FOR STRONG WINDS, LOW RELATIVE
HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER FOR THE LOWER COLORADO
RIVER VALLEY...

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ and Lower Colorado River Valley CA.

* WINDS...North 20 to 25 mph with gusts up to 40 mph.

* TIMING...9AM MST/PDT to 3PM MST/PDT

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Fuels are dry and fire danger is high to very high.
  These conditions combined with low relative humidity and strong
  winds will lead to widespread hazardous fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ132-280600-
/O.CON.KPSR.FW.W.0005.170428T1800Z-170429T0400Z/
Central Deserts-
155 PM MST Thu Apr 27 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST
FRIDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH TO VERY
HIGH FIRE DANGER FOR ALL OF SOUTH CENTRAL ARIZONA...

* AFFECTED AREA...Central Deserts of South Central Arizona.

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...Friday 3PM MST TO 8PM MST.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Fuels are dry and fire danger is high to very high. 
These conditions combined with low relative humidity and strong 
winds will lead to widespread hazardous fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ133-280600-
/O.CON.KPSR.FW.W.0005.170428T2200Z-170429T0400Z/
Southern Gila County/Tonto National Forest Foothills-
155 PM MST Thu Apr 27 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 9 PM MST
FRIDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH TO VERY
HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY...

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...West 25 to 30 mph with gusts up to 45 mph.

* TIMING...Friday 3PM MST TO 8PM MST.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fuels are dry and fire danger is high to very high. 
These conditions combined with low relative humidity and strong 
winds will lead to widespread hazardous fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
214 
WWUS85 KPSR 280919
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
219 AM MST Fri Apr 28 2017

AZZ131-CAZ231-282300-
/O.CON.KPSR.FW.W.0005.170428T1600Z-170428T2300Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Lower Colorado River Valley CA-
219 AM MST Fri Apr 28 2017 /219 AM PDT Fri Apr 28 2017/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MST /9 AM PDT/
THIS MORNING TO 4 PM MST /4 PM PDT/ THIS AFTERNOON FOR STRONG
WINDS, LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FOR THE LOWER
COLORADO RIVER VALLEY...

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ and Lower Colorado River Valley CA.

* WINDS...North 20 to 30 mph with gusts up to 45 mph.

* TIMING...9AM MST/PDT to 3PM MST/PDT

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Fuels are dry to very dry and fire danger is high to
  very high. These conditions combined with low relative humidity
  and strong winds will lead to widespread hazardous fire weather
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ132-282300-
/O.CON.KPSR.FW.W.0005.170428T1800Z-170429T0400Z/
Central Deserts-
219 AM MST Fri Apr 28 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND
HIGH TO VERY HIGH FIRE DANGER FOR ALL OF SOUTH CENTRAL ARIZONA...

* AFFECTED AREA...Central Deserts of south central Arizona.

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...Today from 3PM MST TO 8PM MST.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Fuels are dry and fire danger is high to very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ133-282300-
/O.CON.KPSR.FW.W.0005.170428T2200Z-170429T0400Z/
Southern Gila County/Tonto National Forest Foothills-
219 AM MST Fri Apr 28 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND
HIGH TO VERY HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY...

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...Friday 3PM MST TO 8PM MST.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fuels are dry and fire danger is high to very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
717 
WWUS85 KPSR 281240 CCA
RFWPSR

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Phoenix AZ
540 AM MST Fri Apr 28 2017

AZZ131-CAZ231-282300-
/O.COR.KPSR.FW.W.0005.170428T1600Z-170428T2300Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Lower Colorado River Valley CA-
540 AM MST Fri Apr 28 2017 /540 AM PDT Fri Apr 28 2017/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM MST /9 AM PDT/
THIS MORNING TO 4 PM MST /4 PM PDT/ THIS AFTERNOON FOR STRONG
WINDS, LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FOR THE LOWER
COLORADO RIVER VALLEY...

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ and Lower Colorado River Valley CA.

* WINDS...North 20 to 30 mph with gusts up to 45 mph.

* TIMING...9AM MST/PDT to 4PM MST/PDT

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Fuels are dry to very dry and fire danger is high to
  very high. These conditions combined with low relative humidity
  and strong winds will lead to widespread hazardous fire weather
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ132-290045-
/O.COR.KPSR.FW.W.0005.170428T1800Z-170429T0400Z/
Central Deserts-
540 AM MST Fri Apr 28 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND
HIGH TO VERY HIGH FIRE DANGER FOR ALL OF SOUTH CENTRAL ARIZONA...

* AFFECTED AREA...Central Deserts of south central Arizona.

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...Today from 11AM TO 9PM MST.

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Fuels are dry and fire danger is high to very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ133-290045-
/O.COR.KPSR.FW.W.0005.170428T2200Z-170429T0400Z/
Southern Gila County/Tonto National Forest Foothills-
540 AM MST Fri Apr 28 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MST THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND
HIGH TO VERY HIGH FIRE DANGER FOR SOUTHERN GILA COUNTY...

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* TIMING...Friday 3PM TO 9PM MST.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Fuels are dry and fire danger is high to very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
317 
WWUS85 KPSR 282125
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
225 PM MST Fri Apr 28 2017

AZZ131-CAZ231-290930-
/O.NEW.KPSR.FW.W.0006.170429T1700Z-170430T0200Z/
/O.EXT.KPSR.FW.W.0005.000000T0000Z-170429T0400Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Lower Colorado River Valley CA-
225 PM MST Fri Apr 28 2017 /225 PM PDT Fri Apr 28 2017/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MST /9 PM PDT/ THIS
EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND VERY HIGH FIRE
DANGER FOR THE LOWER COLORADO RIVER VALLEY
...RED FLAG WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 7 PM 
MST /7 PM PDT/ SATURDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY 
AND VERY HIGH FIRE DANGER...

The National Weather Service in Phoenix has issued a Red Flag
Warning for strong winds, low relative humidity and very high 
fire danger, which is in effect from 10 AM MST /10 AM PDT/ to 7 
PM MST /7 PM PDT/ Saturday.

* AFFECTED AREA...Yuma/Martinez Lake and Vicinity/Lower Colorado 
  River Valley AZ and Lower Colorado River Valley CA.

* WINDS...North 15 to 25 mph with gusts up to 40 mph.

* TIMING...9AM MST/PDT to 4PM MST/PDT

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Fuels are dry and fire danger is very high. These 
conditions combined with low relative humidity and strong winds 
will lead to widespread hazardous fire weather conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ132-290400-
/O.CON.KPSR.FW.W.0005.000000T0000Z-170429T0400Z/
Central Deserts-
225 PM MST Fri Apr 28 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR 
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...

* AFFECTED AREA...YUMA, LA PAZ, MARICOPA, AND NORTHWEST PINAL
  COUNTY.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...Today until 9PM MST.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Fuels are dry and fire danger is high to very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ133-290400-
/O.CON.KPSR.FW.W.0005.170428T2200Z-170429T0400Z/
Southern Gila County/Tonto National Forest Foothills-
225 PM MST Fri Apr 28 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING
FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...

* AFFECTED AREA...Southern Gila County/Tonto National Forest 
  Foothills.

* WINDS...West 20 to 30 mph with gusts up to 50 mph.

* TIMING...Today 3PM TO 9PM MST.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Fuels are dry and fire danger is high to very high. 
  These conditions combined with low relative humidity and 
  strong winds will lead to widespread hazardous fire weather 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix
974 
WWUS85 KPSR 290403
RFWPSR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Phoenix AZ
903 PM MST Fri Apr 28 2017

AZZ131-CAZ231-291230-
/O.EXP.KPSR.FW.W.0005.000000T0000Z-170429T0400Z/
/O.CON.KPSR.FW.W.0006.170429T1700Z-170430T0200Z/
Yuma/Martinez Lake and Vicinity/Lower Colorado River Valley AZ-
Lower Colorado River Valley CA-
903 PM MST Fri Apr 28 2017 /903 PM PDT Fri Apr 28 2017/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM MST /10 AM PDT/
TO 7 PM MST /7 PM PDT/ SATURDAY FOR STRONG WINDS, LOW RELATIVE
HUMIDITY AND VERY HIGH FOR THE LOWER COLORADO RIVER VALLEY...

...RED FLAG WARNING WILL EXPIRE AT 9 PM MST /9 PM PDT/ THIS 
EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE 
DANGER FOR THE LOWER COLORADO RIVER VALLEY...

* AFFECTED AREA...Lower Colorado River Valley.

* WINDS...North 15 to 25 mph with gusts up to 35 mph.

* TIMING...9AM MST/PDT to 4PM MST/PDT

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Fuels are dry and fire danger is very high. These 
  conditions combined with low relative humidity and strong 
  winds will lead to widespread hazardous fire weather 
  conditions Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials and fire crews in the
field of this red flag warning.

&&

$$

AZZ132-290515-
/O.EXP.KPSR.FW.W.0005.000000T0000Z-170429T0400Z/
Central Deserts-
903 PM MST Fri Apr 28 2017

...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR
STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR
CENTRAL AND SOUTHWEST ARIZONA...

Although humidity levels will remain very low tonight, wind speeds
were decreasing alleviating critical fire weather conditions.

$$

AZZ133-290515-
/O.EXP.KPSR.FW.W.0005.000000T0000Z-170429T0400Z/
Southern Gila County/Tonto National Forest Foothills-
903 PM MST Fri Apr 28 2017

...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR
STRONG WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR 
SOUTHERN GILA COUNTY...

Although humidity levels will remain very low tonight, wind speeds
were decreasing alleviating critical fire weather conditions.

$$

National Weather Service Phoenix is on the internet at

weather.gov/phoenix

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 27, 3:16 AM MST, 24 minutes earlier.

Area forecast discussion, Apr 27, 3:16 AM MST, 24 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
316 AM MST Thu Apr 27 2017

.SYNOPSIS...
Deepening low pressure over the Four Corners area on Friday will
bring windy conditions across Arizona including high fire danger.
There will be a chance of showers and possibly a thunderstorm
during the day Friday across the high terrain east of Phoenix.
Much cooler conditions will then move in behind the system on
Saturday, but high temperatures will quickly climb back well into
the 90s for next week.

&&

.DISCUSSION...
Broad troughing remains a prominent feature across much of the
U.S. with a building Pacific ridge off the West Coast. As the
Pacific ridge amplifies through tonight, a strong upper level jet
max will dig southward along the western periphery of the trough
allowing for the intensification of the upper low as it pushes
southward into the Four Corners area late Friday. Before this
occurs, the Desert Southwest will remain under northwest flow
today with gradually falling heights aloft starting today. Today's
highs will gain a couple degrees over Wednesday's highs, but
cooler air will be heading our way starting Friday.

As the closed low digs south toward the area on Friday, surface
pressure will rapidly fall over New Mexico creating a strong west
to east pressure gradient. The main impacts on Friday will be the
windy conditions and the dangerous fire danger conditions
developing late in the afternoon across much of southern Arizona.
Strong mixing to above 700mb will likely result in wind gusts
reaching 40 mph across portions of south-central Arizona, but
more likely over eastern Arizona. Some blowing dust across the
lower deserts is likely, but much of it will remain fairly lofted.
As the cold front sweeps southward Friday afternoon and evening,
we should see some scattered showers and possibly a few
thunderstorms east of Phoenix, but limited moisture will keep most
areas dry. Very dry air will usher in behind the cold front Friday
afternoon allowing for surface dew points to crater, likely
bottoming out in the single digits early Friday evening. The
windy conditions and the very dry surface conditions will promote
high fire danger which has prompted widespread Red Flag Warnings
across southern Arizona Friday afternoon through the middle of
the evening.

The closed low will slowly progress southeastward through New
Mexico on Saturday leaving a breezy but cooler day for the area
on Saturday. The strong Pacific ridge off the West Coast will
begin sliding into our region on Saturday, but especially going
into next week. Models have finally come into better consensus
showing this ridge slowly sliding right through the Western U.S.
next week. The previous model runs showing another potential
trough digging into the Desert Southwest now have this trough much
farther to the northeast completely bypassing our region. This
will result in a warmer forecast for next week as highs will
climb into the middle 90s as early as Monday followed by some of
the warmest deserts likely reaching 100 degrees for the middle of
next week.

&&

.AVIATION...
South-Central Arizona Including KPHX, KIWA, and KSDL:

Once they develop (at or shortly after midnight), typical easterly
diurnal winds (in  the 7-10 kt range) are expected to persist
through midday on Thursday, then switch to westerly on Thursday
afternoon, with sustained winds rising into the 10-12 knot range
during the late afternoon/early evening hours.  Lighter westerly
winds to persist well into Thu night. SCT-BKN decks mainly aoa 25
kft to persist through the taf period.

Southeast California/Southwest Arizona Including KIPL and KBLH:

Westerly to northwesterly winds to persist through the taf period at
both SE CA taf sites, with speeds remaining mainly in the 7-10 kt
range. SCT to BKN decks primarily aoa 25 kft persist through the
TAF period as well

Aviation discussion not updated for amended TAFs.

&&

.FIRE WEATHER...
Saturday through Wednesday:

A sharp cooling trend will settle into the region as a mostly dry
storm system sweeps through the Great Basin and down through the
Southwest Friday into Saturday. On Saturday, breezy conditions from
the north will persist over the western deserts and with minimum RH
values to stay mostly below 10 percent area-wide, we can expect
continued dangerous fire weather conditions out west during the
afternoon hours.

Dry and warmer conditions are expected Sunday into Monday

Less wind is expected today as compared to yesterday with speeds
mostly below 12 kts over the next 24 hours at both TAF sites. At
KIPL, light and variable winds will persist until about 20Z when
the winds will then shift to southeast. After sunset, near 02Z,
winds will shift back to the west-northwest. At KBLH, light and
variable winds will continue this morning before shifting to the
west early this afternoon near 20Z.  as high
pressure builds into the area from the west. By Monday high
temperatures over the deserts will climb into the mid 90s for the
most part with minimum RH values to stay mostly in the single
digits. Less wind is expected although we should see continued
afternoon and early evening breezes across much of the area,
favoring the west. Another weather system will push across the
region Tuesday/Wednesday, bringing breezy conditions back to the
area and a very very slight chance of rain on Wednesday to the
higher terrain of southern Gila county.

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through the middle of next
week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Red Flag Warning from 11 AM to 9 PM MST Friday for AZZ132.

     Red Flag Warning from 3 PM to 9 PM MST Friday for AZZ133.

     Red Flag Warning from 10 AM to 3 PM MST Friday for AZZ131.

CA...Red Flag Warning from 10 AM to 3 PM PDT Friday for CAZ231.

&&

Visit us on Facebook, Twitter, and at weather.gov/phoenix

DISCUSSION...Kuhlman
AVIATION...Percha
FIRE WEATHER...Hernandez/CB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 1:42 PM MSTWind AdvisoryPSRGila, La Paz, Maricopa, Pinal30 hr

Nearby

Red Flag Warnings in Arizona, 2017Red Flag Warnings in California, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.